Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 14, NWS Glasgow, MT

July 3, 20129 counties in Montana

NWS Glasgow, MT issued this red flag warning at Jul 3, 2012, 3:13 AM MDT for 9 counties in Montana. It took effect at Jul 3, 2012, 12:00 PM MDT. It was in force for 16 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 3, 2012, 3:13 AM MDT (09:13 UTC)
In effect from
Jul 3, 2012, 12:00 PM MDT
Expired
Jul 4, 2012, 3:38 AM MDT
In force
16 hr
Issued by
NWS Glasgow, MT

Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 3:45 PM MDTTSTM WND GST 601 N Baylor, MTSMALL TREE BRANCHES DOWN AND ALSO LOST POWER. PEA HAIL ALSO REPORTED
Jul 3, 3:55 PM MDTHAIL 0.7519 N Nashua, MT
Jul 3, 4:00 PM MDTTSTM WND GST 60Wsw Larslan, MTBRIEF HEAVY RAIN...PEA SIZE HAIL...AND STRONG WINDS GUSTING TO 60 MPH.
Jul 3, 4:25 PM MDTHAIL 15 Wsw Lustre, MTESIMATED QUARTER SIZED HAIL.
Jul 3, 4:41 PM MDTHAIL 1Lustre, MTNICKEL TO QUARTER SIZE HAIL REPORTED BY SKYWARN SPOTTER IN THAT AREA.
Jul 3, 5:29 PM MDTHAIL 0.75Brockway, MT
Jul 3, 5:53 PM MDTHAIL 13 Se Circle, MT
Jul 3, 6:00 PM MDTHAIL 16 Ese Circle, MT
Jul 3, 6:19 PM MDTTSTM WND GST 6513 Sw Richey, MTESTIMATED 60 MPH - 65 MPH
Jul 3, 6:19 PM MDTHAIL 0.7513 Sw Richey, MTESTIMATED 1/2 INCH TO 3/4 INCH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3440 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WWUS85 KGGW 030913
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
313 AM MDT TUE JUL 3 2012

MTZ122-137-032200-
/O.UPG.KGGW.FW.A.0013.120703T1800Z-120704T1000Z/
/O.NEW.KGGW.FW.W.0014.120703T1800Z-120704T1000Z/
DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-SOUTHERN PETROLEUM-
SOUTHERN GARFIELD-
313 AM MDT TUE JUL 3 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 4 AM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY ALONG WITH A COLD
FRONTAL PASSAGE FOR FIRE WEATHER ZONES 122 AND 137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY ALONG WITH A COLD
FRONTAL PASSAGE...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM MDT
WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 122 AND 137.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH IN THE
  AFTERNOON...TURNING WEST BEHIND A COLD FRONT IN THE LATE
  AFTERNOON AND EVENING. WIND GUSTS WITH THE FRONTAL PASSAGE COULD
  EXCEED 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 TO 15 PERCENT.

* OTHER IMPACTS...THUNDERSTORMS WITH STRONG GUSTY WINDS AND
  WETTING RAINS ARE ALSO POSSIBLE WITH THE COLD FRONT PASSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

MTZ136-032200-
/O.NEW.KGGW.FW.W.0014.120703T1800Z-120704T1000Z/
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
313 AM MDT TUE JUL 3 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 4 AM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY ALONG WITH A COLD
FRONTAL PASSAGE....FOR FIRE WEATHER ZONE 136...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY ALONG WITH A COLD
FRONTAL PASSAGE...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM MDT
WEDNESDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 136.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH IN THE
  AFTERNOON...TURNING WEST BEHIND A COLD FRONT IN THE LATE
  AFTERNOON. WIND GUSTS WITH THE FRONTAL PASSAGE COULD EXCEED 50
  MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* OTHER IMPACTS...THUNDERSTORMS WITH STRONG GUSTY WINDS AND
  WETTING RAINS ARE ALSO POSSIBLE WITH THE COLD FRONT PASSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
3 follow-up statements
587 
WWUS85 KGGW 032034
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
234 PM MDT TUE JUL 3 2012

MTZ122-136-137-041000-
/O.CON.KGGW.FW.W.0014.000000T0000Z-120704T1000Z/
DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
234 PM MDT TUE JUL 3 2012

...RED FLAG WARNING THROUGH 4 AM MDT WEDNESDAY FOR WIND AND LOW
RELATIVE HUMIDITY ALONG WITH A COLD FRONTAL PASSAGE FOR FIRE
WEATHER ZONES 122...136...AND 137...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 AM MDT WEDNESDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 122 AND 137.

* WINDS...SOUTH AT 15 TO 25 MPH...TURNING NORTHWEST AT 25 TO 35
  MPH WITH GUSTS UP TO 45 MPH BEHIND THE FRONT. STRONG NORTHWEST
  WINDS WILL CONTINUE BEHIND THE FRONT THROUGH AROUND SUNRISE
  WEDNESDAY. 

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* OTHER IMPACTS...THUNDERSTORMS WITH LARGE HAIL...DAMAGING
  ERRATIC WINDS AND WETTING RAINS ARE ALSO POSSIBLE WITH THE COLD
  FRONT PASSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
812 
WWUS85 KGGW 040405
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1005 PM MDT TUE JUL 3 2012

MTZ122-136-137-041000-
/O.CON.KGGW.FW.W.0014.000000T0000Z-120704T1000Z/
DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
1005 PM MDT TUE JUL 3 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 AM MDT WEDNESDAY
FOR FIRE WEATHER ZONES 122...136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 AM MDT WEDNESDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 122 AND 137.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
060 
WWUS85 KGGW 040938
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
338 AM MDT WED JUL 4 2012

MTZ122-136-137-041045-
/O.CAN.KGGW.FW.W.0014.000000T0000Z-120704T1000Z/
DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
338 AM MDT WED JUL 4 2012

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 122...
136 AND 137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE DIMINISHED ACROSS THE WARNING AREA EARLY THIS MORNING.
ALTHOUGH HUMIDITY RECOVERY HAS BEEN POOR OVERNIGHT AND WILL AGAIN
DROP INTO THE TEENS TODAY...WINDS WILL GENERALLY REMAIN BELOW 15
MPH. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

HTTP://WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jul 2, 8:52 PM MDT, 6 hours 21 minutes earlier.

Area forecast discussion, Jul 2, 8:52 PM MDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
852 PM MDT MON JUL 2 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY...
UPDATE...SKIES ARE CLEAR OVER MOST OF NORTHEAST MONTANA THIS
EVENING. THE SOUTHEAST ZONES OF PRAIRIE... DAWSON AND WIBAUX
COUNTIES ARE SEEING SOME HIGH ANVIL CLOUDS OFF A THUNDERSTORM THAT
IS ALONG THE WYOMING BORDER AT 03Z. THIS STORM COULD HOLD TOGETHER
OVERNIGHT TO GIVE THIS AREA AN ISOLATED STORM LATE TONIGHT OR
TUESDAY MORNING. WILL KEEP A SLIGHT CHANCE IN THE FORECAST. WITH
SURFACE HIGH CURRENTLY OVER NORTHEAST MONTANA MOVING TO THE EAST
...EASTERLY WINDS WILL DEVELOP TONIGHT AND TURN SOUTHEAST AHEAD
OF THE NEXT SYSTEM TUESDAY MORNING. ONLY MINOR TWEAKS TO FORECAST
IN UPDATE. FORRESTER

PREVIOUS SHORT TERM...
MODELS ARE NOT IN AGREEMENT FOR TONIGHT. WHILE THE NAM IS TOTALLY
DRY...THE GFS WANTS TO PUT SOME SCATTERED THUNDERSTORMS OUT THERE
BUT ITS PRETTY DRY ACROSS THE STATE AT THIS TIME. SOME CONVECTIVE
CU IN SK PUSHING THIS DIRECTION BUT NO REAL TRIGGER MECHANISM.
THERE IS A SHORTWAVE OVER THE YELLOWSTONE NATIONAL PARK AREA WITH
SOME ISOLATED TSTMS OVER THAT AREA BUT NOT REAL CONFIDENT THAT
WILL IMPACT ANY OF OUR COUNTIES AFTER MIDNIGHT. HAVE LOW POPS IN
THE FORECAST FOR THAT.

TOMORROW IS THE INTERESTING PART OF THE FORECAST. STRONG SURFACE
LOW PRESSURE OVER NORTHERN SK/AB BORDER BRINGS A STRONG COLD FRONT
THROUGH EASTERN MONTANA. WILL SEE SOUTHEAST WINDS REALLY
STRENGTHEN BY TOMORROW MORNING UNTIL THE COLD FRONT SWEEPS
THROUGH.  WITH GOOD SURFACE HEATING AND A DECENT THETA-E RIDGE
SETTING UP OVER EASTERN MONTANA WE COULD HAVE A SIMILAR REPEAT TO
LAST TUESDAY NIGHT. COULD SEE VERY STRONG SYNOPTIC WINDS FROM THE
NORTHWEST BEHIND THE FRONT POTENTIALLY REACHING HIGH WIND WARNING
CRITERIA FOR AN HOUR OR TWO. THERE WILL BE A VERY SHARP CHANGE IN
WIND DIRECTION WHEN THE FRONT COMES THROUGH AND THIS COULD BE A
SERIOUS PROBLEM FOR ANY OF OUR PARTNERS FIGHTING FIRES TOMORROW.
ALSO DEALING WITH THE THUNDERSTORM POTENTIAL AND AT THIS TIME IT
LOOKS LIKE WE COULD HAVE SOME SUPERCELLS WITH LARGE HAIL AND
DAMAGING WINDS POSSIBLE. LI'S DROP TO A LOW OF AROUND -9 WITH SB
CAPE OF 2800 J/KG OVER PHILLIPS AND VALLEY COUNTY BY NOON TOMORROW
AND THEN THAT BULLSEYE OF INSTABILITY MOVES NORTHEASTWARD INTO
CANADA BY 3 PM.

BESIDES THE STRONG SOUTHEAST/NORTHWEST WINDS WITH THE COLD FRONT
(TRIGGERING THE NEED FOR A LAKE WIND ADVISORY) AND THE POTENTIAL
FOR SEVERE WEATHER...ALSO HAVE CONCERNS FOR FIRE WEATHER.
LIGHTNING COULD BE AN ISSUE BUT THE BIGGEST PROBLEM WILL BE THE
HEAT AND THE LOWER RH'S ESPECIALLY SOUTH OF HIGHWAY 200. THE WINDS
WITH THE COLD FRONT WILL ALSO BE A PROBLEM IF THERE ARE ANY ACTIVE
FIRES THROUGHOUT THE DAY. WILL ISSUE A FIRE WEATHER WATCH FOR THIS
AREA.

FOR WEDNESDAY HIGH PRESSURE PUSHES IN FROM CENTRAL MONTANA. I DID
LOWER TEMPS A FEW DEGREES ON WEDNESDAY BASED ON THE BIAS CORRECTED
MODELS SHOWING THINGS NOT AS WARM AS THE PREVIOUS FORECAST HAD IN
IT.  FRANSEN

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
A PERSISTENT PATTERN SETS UP WITH A CLOSED UPPER LOW SPINNING IN
THE GULF OF ALASKA AND A BROAD AREA OF HIGH PRESSURE OVER
SOUTHERN AND EASTERN CONUS. FOR NORTHEAST MONTANA THAT MEANS
SOUTHWESTERLY FLOW ALOFT INTO THE WEEKEND. THEN THE UPPER RIDGE
AXIS BEGINS TO STRETCH ALONG THE SPINE OF THE NORTHERN AND
CANADIAN ROCKIES ON SUNDAY GIVING THE RIDGE A NEGATIVE TILT. FLOW
ALOFT FOR NORTHEAST MONTANA WILL SLOWLY VEER TO THE NORTHWEST INTO
EARLY NEXT WEEK. THIS OVERALL PATTERN WILL BRING SLIGHTLY ABOVE
NORMAL TEMPERATURES TO THE AREA...BUT NO EXTREME HEAT SPIKES. WEAK
IMPULSES EMBEDDED IN THE FLOW AND MINOR FRONTS COULD INITIATE
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...ESPECIALLY THIS
WEEKEND.

THERE WILL BE NO STRONG IMPULSES TO INTERFERE WITH THE EVENING OF
THE 4TH OF JULY...WHICH LOOKS RATHER ON THE MILD SIDE WITH NO
STRONG WINDS. SCT

PREVIOUS DISCUSSION...
PERSISTENT SOUTHWEST FLOW ALOFT WILL CONTINUE INTO MONTANA WITH
RIDGE OVER THE CENTRAL STATES AND TROF OVER THE PACIFIC NORTHWEST.
THIS WILL KEEP TEMPERATURES TO NEAR OR SLIGHTLY ABOVE NORMAL
THROUGH NEXT WEEKEND.

MODELS NOT INDICATING MUCH IN THE WAY OF SHORTWAVE ENERGY MOVING
THROUGH THE FLOW BUT WITH LOW LEVEL SOUTH FLOW PULLING MOISTURE
INTO THE REGION...INSTABILITY AND SHEAR COULD LEAD TO A POTENTIAL
FOR THUNDERSTORMS INTO NEXT WEEKEND. EBERT

&&

.AVIATION...
AN UPPER LEVEL TROUGH TO THE WEST AND A RIDGE TO THE EAST WILL
MAINTAIN SOUTHWESTERLY FLOW ALOFT OVER NORTHEAST MONTANA TONIGHT
AND TUESDAY. EXPECT WINDS TO DIMINISH TO LESS THAN 10KTS AND
SHIFT TO THE SOUTHEAST TONIGHT.

CONVECTIVE INSTABILITY BECOMES STRONG ON TUESDAY...ESPECIALLY
ALONG THE NORTH DAKOTA BORDER AND NEAR KSDY AND KGDV. MODELS
SUGGEST A COLD FRONT SWEEPING THROUGH THE AREA TUESDAY AFTERNOON
AND EVENING. THIS SETUP IS GOOD FOR ANOTHER ROUND OF STRONG
THUNDERSTORMS. 6KM VERTICAL SHEAR OF 40KTS COULD SUPPORT
DEVELOPMENT OF SUPERCELLS WITH HAIL AND STRONG GUSTY WINDS. MODEL
SOUNDINGS ALSO SUGGEST MIXING OF 35KT TO 45KT WINDS FROM AROUND
600MB TO THE SURFACE NEAR FROPA.

TUESDAY MORNING SOUTHEAST WINDS INCREASE TO AROUND 15 TO 25 KTS.
BY LATE AFTERNOON...IN THE WEST FIRST...WINDS WILL SHIFT TO THE
NORTHWEST BEHIND THE COLD FRONT. SCT/WJM

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM NOON TUESDAY TO 4 AM MDT WEDNESDAY FOR
FORT PECK LAKE.

FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR MTZ122-137.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 2, 2:43 PM MDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
243 PM MDT MON JUL 2 2012

MTZ016>020-059>062-031100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
243 PM MDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDS THIS EVENING OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TWO MAIN HAZARDS ARE OF CONCERN ON TUESDAY AFTERNOON AND OVERNIGHT
TUESDAY INTO WEDNESDAY. A STRONG COLD FRONT COMING THROUGH THE
REGION WILL CAUSE VERY STRONG SOUTHEAST WINDS AHEAD OF THE COLD
FRONT WITH VERY STRONG NORTWEST WINDS AFTER THE COLD FRONT PASSES
THROUGH. THERE COULD BE A BRIEF PERIOD BEHIND THE COLD FRONT WHERE
HIGH WIND WARNING CRITERIA COULD BE REACHED. ALSO ALONG THE COLD
FRONT THUNDERSTORMS ARE EXPECTED TO FORM AND SOME COULD CAUSE
LARGE HAIL AND DAMAGING WINDS. A LAKE WIND ADVISORY IS IN EFFECT
FOR FORT PECK LAKE FROM NOON TUESDAY UNTIL 4 AM WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ021>027-031100-
PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
243 PM MDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDS THIS EVENING OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TWO MAIN HAZARDS ARE OF CONCERN ON TUESDAY AFTERNOON AND OVERNIGHT
TUESDAY INTO WEDNESDAY. A STRONG COLD FRONT COMING THROUGH THE
REGION WILL CAUSE VERY STRONG SOUTHEAST WINDS AHEAD OF THE COLD
FRONT WITH VERY STRONG NORTWEST WINDS AFTER THE COLD FRONT PASSES
THROUGH. THERE COULD BE A BRIEF PERIOD BEHIND THE COLD FRONT WHERE
HIGH WIND WARNING CRITERIA COULD BE REACHED. ALSO ALONG THE COLD
FRONT THUNDERSTORMS ARE EXPECTED TO FORM AND SOME COULD CAUSE
LARGE HAIL AND DAMAGING WINDS. A LAKE WIND ADVISORY IS IN EFFECT
FOR FORT PECK LAKE FROM NOON ON TUESDAY UNTIL 4 AM ON WEDNESDAY.

LOW RELATIVE HUMIDITIES AND HIGH TEMPERATURES COMBINED WITH THE
APPROACHING COLD FRONT AND THUNDERSTORM CONCERNS WILL BE AN ISSUE
FOR FIRE WEATHER AS WELL. A FIRE WEATHER WATCH IS IN EFFECT FROM
NOON TUESDAY UNTIL 4 AM WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:56 PM MDTSevere Thunderstorm WarningGGWValley64 min
Jul 3, 3:04 PM MDTSpecial Weather StatementGGWValley56 min
Jul 3, 3:18 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Valley42 min
Jul 3, 3:30 PM MDTSevere Thunderstorm WarningGGWDaniels, Valley60 min
Jul 3, 3:58 PM MDTSevere Thunderstorm WarningGGWDaniels, Garfield, McCone, Roosevelt, Valley32 min
Jul 3, 4:01 PM MDTSpecial Weather StatementGGWDawson, McCone, Prairie59 min
Jul 3, 4:22 PM MDTSevere Thunderstorm WarningGGWDawson, McCone, Prairie, Richland53 min
Jul 3, 4:25 PM MDTSevere Thunderstorm WarningGGWDaniels, Roosevelt, Sheridan, Valley65 min
Jul 3, 4:29 PM MDTSevere Thunderstorm WarningGGWDawson, McCone, Richland, Roosevelt, Valley61 min
Jul 3, 5:10 PM MDTSpecial Weather StatementGGWDawson, McCone, Richland65 min
Jul 3, 5:26 PM MDTSevere Thunderstorm WarningGGWDaniels, McCone, Richland, Roosevelt, Sheridan64 min
Jul 3, 5:36 PM MDTSevere Thunderstorm WarningGGWDawson, McCone, Prairie, Richland54 min

Nearby

Red Flag Warnings in Montana, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.